Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Boston/Norton, MA

June 1, 2011Northeastern Connecticut Planning Region, Connecticut; Bristol County, Norfolk County, Worcester County, Massachusetts; Bristol County, Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 1, 2011, 5:38 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Bristol County, Norfolk County, Worcester County, Massachusetts; Bristol County, Kent County, Providence County, Rhode Island. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 5:38 PM EDT (21:38 UTC)
Expired
Jun 1, 2011, 6:45 PM EDT
In force
67 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Norfolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:58 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS51 KBOX 012138
SVRBOX
CTC013-015-MAC005-021-027-RIC001-003-007-012245-
/O.NEW.KBOX.SV.W.0015.110601T2138Z-110601T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRISTOL COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF BARRINGTON...
  NORTHERN KENT COUNTY IN RHODE ISLAND...
  PROVIDENCE COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITIES OF...WOONSOCKET...PROVIDENCE...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF FRANKLIN...
  EXTREME EAST CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...PUTNAM...PLAINFIELD...
  NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NORTH ATTLEBOROUGH...ATTLEBOROUGH...

* UNTIL 645 PM EDT

* AT 536 PM EDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR BROOKLYN...OR 8 MILES NORTHWEST OF PLAINFIELD...AND WAS MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...STERLING...POMFRET...
  DANIELSON...KILLINGLY...THOMPSON...FOSTER...SCITUATE...
  BURRILLVILLE...GLOCESTER...CRANSTON...SMITHFIELD...JOHNSTON...NORTH
  SMITHFIELD...MILLVILLE...NORTH PROVIDENCE...LINCOLN...EAST
  PROVIDENCE...BLACKSTONE...CUMBERLAND...CENTRAL FALLS...PAWTUCKET...
  SEEKONK...REHOBOTH...SWANSEA...PLAINVILLE...WRENTHAM...NORFOLK...
  DIGHTON...FOXBOROUGH AND MANSFIELD.

DOPPLER RADAR INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. REMAIN CALM...BUT TAKE
COVER NOW. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4165 7207 4188 7220 4215 7128 4176 7108
      4173 7135 4174 7137 4172 7137 4164 7204
TIME...MOT...LOC 2138Z 243DEG 38KT 4179 7197

$$

DOODY
2 follow-up statements
664 
WWUS51 KBOX 012232
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT WED JUN 1 2011

CTC013-015-MAC021-027-012241-
/O.CAN.KBOX.SV.W.0015.000000T0000Z-110601T2245Z/
TOLLAND CT-WINDHAM CT-WORCESTER MA-NORFOLK MA-
632 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORFOLK...
SOUTHEASTERN WORCESTER...WINDHAM AND EXTREME EAST CENTRAL TOLLAND
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

LAT...LON 4170 7153 4193 7160 4201 7121 4176 7108
      4173 7135 4174 7137 4172 7137
TIME...MOT...LOC 2231Z 257DEG 28KT 4184 7134

$$

MAC005-RIC001-003-007-012245-
/O.CON.KBOX.SV.W.0015.000000T0000Z-110601T2245Z/
BRISTOL RI-PROVIDENCE RI-KENT RI-BRISTOL MA-
632 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND
NORTHEASTERN KENT...EASTERN PROVIDENCE AND NORTHWESTERN BRISTOL
COUNTIES IN RHODE ISLAND...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR PROVIDENCE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
ATTLEBOROUGH...REHOBOTH...ATTLEBOROUGH...SWANSEA AND DIGHTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4170 7153 4193 7160 4201 7121 4176 7108
      4173 7135 4174 7137 4172 7137
TIME...MOT...LOC 2231Z 257DEG 28KT 4184 7134

$$

BELK
275 
WWUS51 KBOX 012242
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
642 PM EDT WED JUN 1 2011

MAC005-RIC001-003-007-012252-
/O.EXP.KBOX.SV.W.0015.000000T0000Z-110601T2245Z/
BRISTOL RI-PROVIDENCE RI-KENT RI-BRISTOL MA-
642 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND NORTHEASTERN KENT...EASTERN PROVIDENCE
AND NORTHWESTERN BRISTOL COUNTIES IN RHODE ISLAND WILL EXPIRE AT 645
PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

LAT...LON 4170 7153 4193 7160 4201 7121 4176 7108
      4173 7135 4174 7137 4172 7137
TIME...MOT...LOC 2242Z 257DEG 28KT 4186 7123

$$

DOODY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:45 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 1, 4:45 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT WED JUN 1 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH OFFSHORE AS A COLD
FRONT MOVES THROUGH THIS EVENING. COOLER AND DRIER AIR WILL MOVE
ACROSS THE REGION THURSDAY AND FRIDAY AS LARGE HIGH PRESSURE BUILDS
WEST OF NEW ENGLAND. DRY AND SLIGHT WARMING EXPECTED ON SATURDAY. A
WEAK FRONT MAY BRING SHOWERS SATURDAY NIGHT AND SUNDAY. DRY
CONDITIONS RETURN TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE WEATHER AHEAD OF APPROACHING COLD FRONT WILL PUSH OFFSHORE
THIS EVENING BY AROUND 02Z-03Z. ANY LEFTOVER GUSTY SW WINDS WILL
DIMINISH AS THEY SHIFT TO W BEHIND THE FRONT. MAY SEE PATCHY FOG
DEVELOP ON THE S COAST THROUGH AROUND MIDNIGHT PRIOR TO THE DRIER
AIR WORKING TO THE COAST. OTHERWISE...SHOULD SEE IMPROVING
CONDITIONS AS THE NIGHT PROGRESSES.

EXPECT DEWPTS TO DROP ESPECIALLY AFTER MIDNIGHT AS THE COOLER AIR
WORKS IN.  OVERNIGHT LOWS MAINLY IN THE 50S...THOUGH MAY SEE A FEW
SPOTS DROP INTO THE UPPER 40S OVER THE HIGHER TERRAIN OF SW NH/W MA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...

THURSDAY...HIGH PRES WILL SLOWLY BUILD W OF THE REGION WITH MUCH
COOLER AND DRIER AIR. NW WINDS WILL BE GUSTY...25-30 KT FROM MID
MORNING THROUGH THE AFTERNOON. WILL BE MUCH COOLER THAN
TODAY...HIGHS ONLY IN THE 60S TO MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
OVERALL...
UPPER TROUGH OVER THE MARITIMES AND RIDGE OVER THE WESTERN GREAT
LAKES...THIS BRINGS A NORTHWEST FLOW ALOFT ACROSS NEW ENGLAND
FRIDAY.  THE UPPER LOW DIPS SOUTH OVER THE WESTERN ATLANTIC DURING
THE WEEKEND AND CUTS OFF DURING THE WEEKEND.  SHORTWAVE MOVING OVER
THE TOP OF THE RIDGE THEN SLIDES ACROSS NEW ENGLAND SATURDAY
NIGHT/SUNDAY.  THE RIDGE THEN REBUILDS INTO THE NORTHEAST USA DURING
NEXT WEEK.

THE DAILIES/NIGHTLIES...
THURSDAY NIGHT...
UPPER LOW PRESSURE MOVES EAST TO THE MARITIMES.  INTERESTING
DYNAMICS THAT MIGHT SUPPORT SHOWERS...BUT MOISTURE IS SUFFICIENTLY
LIMITED SO THAT CLOUDS LOOK TO BE THE MAIN PRODUCT.  AS THE TROUGH
MOVES EAST...SO WILL THE CLOUDS.  TEMPERATURES ARE A BLEND OF MOS.

FRIDAY-SATURDAY...
OVERALL A FAIR DAY.  WE WILL BE ON THE EDGE OF THE CLOUDS...BUT
LOOKS LIKE ENOUGH OF A DRY NORTHWEST FLOW TO KEEP US MOSTLY CLEAR.
SOME CONCERN THAT CLOUDS FROM THE TROUGH MAY REFORM OVER OR CLOSE TO
EASTERN MASS. ANOTHER DRY DAY SATURDAY WITH HIGH PRESSURE OVER THE
REGION.  INCREASING CIRRUS-LEVEL MOISTURE SO SOME HIGH CLOUDS ARE
EXPECTED.  TEMPS ALOFT AT 6-7C ON FRIDAY WHICH SHOULD SUPPORT UPPER
60S AND LOWER 70S.  TEMPS ALOFT SATURDAY WARM TO 8-10C WHICH WOULD
SUPPORT 70S AWAY FROM THE COAST.

SATURDAY NIGHT-SUNDAY-MONDAY...
WITH THE UPPER LOW TAKING POSITION OFFSHORE...THE UPPER FLOW TURNS
MOVE NORTH-SOUTH ACROSS NEW ENGLAND.  THIS WOULD SLOW DOWN THE
ADVANCE OF WEATHER FROM THE WEST.  SHORTWAVE APPROACHES THROUGH THE
GREAT LAKES SATURDAY NIGHT.  WEAK ISENTROPIC LIFT IN THE WARM
ADVECTION FLOW...ROUGHLY 3-6 MB/HOUR...AND LIMITED MOISTURE. MUCH OF
THIS LOOKS TO SHIFT SOUTH THROUGH NEW YORK CITY-NEW JERSEY-PA...BUT
MAY CLIP OUR AREA ESPECIALLY THE CT VALLEY.  TRAILING COLD FRONT
THEN DROPS SOUTH FROM QUEBEC ON SUNDAY.  LIMITED MOISTURE IN THE
DATA...FOR NOW WE WILL STAY WITH SLIGHT CHANCE POPS. SYSTEM MOVES
OFF DURING MONDAY. TEMPS ARE A BLEND OF GMOS AND HPC VALUES.

TUESDAY-WEDNESDAY...
UPPER LOW LINGERS TO THE EAST WHILE WEAK HIGH SURFACE PRESSURE
BUILDS OVER THE REGION. WE HELD LOW-END POPS ACROSS SOUTHERN NH AND
NORTHERN MASS.  TEMPS ARE A BLEND OF GMOS AND HPC VALUES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...LOW TO MEDIUM CONFIDENCE MAINLY FOR TIMING. BROKEN
LINE OF SHOWERS/STRONG TSTMS WILL PUSH ACROSS THE REGION. TSTMS
LIKELY AT THE TERMINALS THROUGH 00Z. UNCERTAIN ON WHETHER DAMAGING
WINDS AND LARGE HAIL WILL HIT INDIVIDUAL TERMINALS...BUT HAVE TSTMS
MENTIONED IN TAFS. MAY SEE LOCAL MVFR-IFR CIGS/VSBYS AS
SHOWERS/TSTMS PASS THROUGH. BACK EDGE OF PRECIP SHOULD BE INTO
CENTRAL AREAS AND HEADING E. EXPECT SW WIND GUSTS TO 25-30 KT AHEAD
OF FRONT.

TONIGHT...MEDIUM CONFIDENCE. LEFTOVER SHOWERS/TSTMS WILL PUSH ACROSS
SE MA/RI/CAPE COD AS THEY TEND TO WEAKEN. BRIEF LOCAL MVFR-IFR
CIGS/VSBYS IN ANY SHOWERS/TSTMS. ONCE PRECIP PASSES...MAY SEE PATCHY
IFR VSBYS IN PATCHY FOG THROUGH 06Z...THEN SHOULD IMPROVE TO VFR AS
DRIER AIR MOVES IN.

THURSDAY...HIGH CONFIDENCE VFR. MAY SEE SCT-BKN VFR CLOUDS IN FAIR
WEATHER CU DEVELOPMENT INLAND.

KBOS TERMINAL...MEDIUM CONFIDENCE. VFR THROUGH 21Z...THEN LOCAL
MVFR-IFR CIGS/VSBYS IN SHOWERS/TSTMS. EXPECT CONVECTION AND FRONT TO
PUSH THROUGH BY 00Z-01Z...THEN WILL IMPROVE TO VFR.  GUSTY WINDS AND
HAIL POSSIBLE IN ANY TSTMS. BY MIDNIGHT...EXPECT VFR CONDITIONS.
THURSDAY...VFR.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...

GENERALLY VFR THROUGH THE PERIOD. MODERATE TO HIGH CONFIDENCE.

&&

.MARINE...
TONIGHT...SHOWERS AND THUNDERSTORMS WILL PUSH OFFSHORE AND WEAKEN
EARLY TONIGHT WITH GUSTY SW WINDS. SEAS HAVE FINALLY BEGUN TO BUILD
ON THE EASTERN OUTER WATERS...AND EXPECT TO CONTINUE TO BUILD WITH
THE CONTINUED SW FETCH PRIOR TO FRONTAL PASSAGE. HAVE CONTINUED
SMALL CRAFT.

THURSDAY...WINDS SHIFT TO W-NW WITH GUSTS UP TO 30 KT. SEAS WILL
SUBSIDE NEARSHORE...BUT WILL REMAIN AT AROUND 5 FT ON THE OUTER
WATERS THROUGH THE DAY.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THU NIGHT AND FRI...NW WINDS MAY GUSTS TO 25 KT ESPECIALLY NEAR
SHORE.

SAT AND SUN...LIGHTER WINDS AS WEAK HIGH PRES BUILDS OVER THE AREA
SAT FOLLOWED BY A BROAD/WEAK LOW PRES SUN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR MAZ023.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ230>237-
     250-251-254>256.

&&

SYNOPSIS...EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVT
Hazardous weather outlook, Jun 1, 4:10 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT WED JUN 1 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
410 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. THE MAIN THREATS ARE STRONG TO DAMAGING WINDS AND
LARGE HAIL. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE ACROSS
INTERIOR SECTIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-020815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
410 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE ACROSS
THE WATERS THIS AFTERNOON AND EARLY EVENING. THE GREATEST CHANCE
WILL BE ACROSS THE NORTHERN WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NOCERA

In the hours before

Local storm report, Jun 1, 4:58 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             HUDSON                  42.76N  71.43W
06/01/2011  E0.75 INCH       HILLSBOROUGH       NH   CO-OP OBSERVER

0825 AM     HAIL             MAYNARD                 42.43N  71.46W
06/01/2011  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0900 AM     HAIL             NORTH READING           42.58N  71.08W
06/01/2011  M1.00 INCH       MIDDLESEX          MA   HAM RADIO

            HILLVIEW COUNTRY CLUB

0905 AM     HAIL             GEORGETOWN              42.73N  70.98W
06/01/2011  E0.75 INCH       ESSEX              MA   AMATEUR RADIO

0910 AM     HAIL             PAWTUCKET               41.87N  71.37W
06/01/2011  E0.75 INCH       PROVIDENCE         RI   PUBLIC

0925 AM     HAIL             FREETOWN                41.82N  71.05W
06/01/2011  M0.75 INCH       BRISTOL            MA   HAM RADIO

0307 PM     HAIL             SWANZEY                 42.87N  72.28W
06/01/2011  M0.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0312 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M0.75 INCH       CHESHIRE           NH   AMATEUR RADIO

            WEST STREET OVERPASS

0314 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M1.00 INCH       CHESHIRE           NH   AMATEUR RADIO

            WINCHESTER STREET AREA

0316 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E1.50 INCH       CHESHIRE           NH   TRAINED SPOTTER

0316 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E1.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

0317 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            REPORTED FROM PARK AVENUE

0320 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M1.00 INCH       CHESHIRE           NH   CO-OP OBSERVER

0321 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M1.50 INCH       CHESHIRE           NH   AMATEUR RADIO

            TANGLEWOOD ESTATES AREA OF W KEENE

0323 PM     TSTM WND DMG     DEERFIELD               42.55N  72.60W
06/01/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON ROUTE 116 AND HILLSIDE ROAD

0326 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E1.75 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0332 PM     HAIL             HUNTINGTON              42.24N  72.88W
06/01/2011  M1.00 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0332 PM     HAIL             CHESTERFIELD            99.99N 999.99W
06/01/2011  M1.00 INCH       HAMPDEN            MA   HAM RADIO

            HAM RADIO

0342 PM     HAIL             PLAINFIELD              42.52N  72.92W
06/01/2011  E0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0345 PM     HAIL             NORTHAMPTON             42.33N  72.64W
06/01/2011  M1.25 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0346 PM     HAIL             NORTHAMPTON             42.33N  72.64W
06/01/2011  M1.25 INCH       HAMPSHIRE          MA   HAM RADIO

            HAM RADIO

0350 PM     HAIL             NORTHAMPTON             42.33N  72.68W
06/01/2011  E1.75 INCH       HAMPSHIRE          MA   FIRE DEPT/RESCUE

            PER FIRE CHIEF VIA RELAYED MEDIA

0358 PM     TSTM WND DMG     NORTHAMPTON             42.33N  72.68W
06/01/2011                   HAMPSHIRE          MA   TRAINED SPOTTER

            TREE DOWN ON CAR ON WALNUT ST

0410 PM     HAIL             BELCHERTOWN             42.28N  72.40W
06/01/2011  M1.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0423 PM     FUNNEL CLOUD     2 ENE WESTFIELD         42.15N  72.72W
06/01/2011                   HAMPDEN            MA   ASOS

            REPORTED AT AIRPORT

0428 PM     HAIL             SPRINGFIELD             42.12N  72.54W
06/01/2011  E0.88 INCH       HAMPDEN            MA   TRAINED SPOTTER

0430 PM     TORNADO          WESTFIELD               42.14N  72.76W
06/01/2011                   HAMPDEN            MA   LAW ENFORCEMENT

            POSSIBLE TORNADO TOUCHDOWN IN SHAKER ROAD AREA.

&&

EVT
Local storm report, Jun 1, 5:07 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          SPRINGFIELD             42.12N  72.54W
06/01/2011                   HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED TORNADO ON THE GROUND
            ONE HALF MILE FROM MAIN STREET. WIDESPREAD DAMAGE.

&&

AED
Special weather statement, Jun 1, 5:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT WED JUN 1 2011

CTZ003-004-RIZ001-003-004-012215-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-TOLLAND CT-WESTERN KENT
RI-WINDHAM CT-
525 PM EDT WED JUN 1 2011

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND UP
TO NICKEL SIZED HAIL OVER WINDHAM...OR ABOUT 3 MILES EAST OF
WILLIMANTIC...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHAPLIN...SCOTLAND...HAMPTON...
  CANTERBURY...PLAINFIELD...BROOKLYN...DANIELSON...STERLING...
  KILLINGLY...FOSTER...COVENTRY AND SCITUATE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4166 7215 4166 7217 4171 7224 4170 7226
      4185 7226 4191 7165 4164 7149 4163 7196
Local storm report, Jun 1, 5:29 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TORNADO          STURBRIDGE              42.10N  72.06W
06/01/2011                   WORCESTER          MA   LAW ENFORCEMENT

            ST6ATE POLICE NORTHAMPTON REPORTS TORNADO ON THE GROUND
            IN STURBRIDGE ON INTERSTATE 84 EXIT. CARS OVERTURNED.

&&

AED
Local storm report, Jun 1, 5:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TORNADO          STURBRIDGE              42.10N  72.06W
06/01/2011                   WORCESTER          MA   LAW ENFORCEMENT

            ST6ATE POLICE NORTHAMPTON REPORTS TORNADO ON THE GROUND
            IN STURBRIDGE ON INTERSTATE 84 EXIT. CARS OVERTURNED.

&&

CORRECTED EVENT TIME

AED
Special weather statement, Jun 1, 5:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT WED JUN 1 2011

NHZ011-012230-
CHESHIRE NH-
531 PM EDT WED JUN 1 2011

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND UP
TO NICKEL SIZED HAIL 11 MILES WEST OF CHESTERFIELD...OR ABOUT 5 MILES
WEST OF BRATTLEBORO...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HINSDALE...CHESTERFIELD...
  WESTMORELAND...SWANZEY...KEENE...SURRY...GILSUM...TROY...
  MARLBOROUGH...ROXBURY...SULLIVAN...STODDARD...NELSON...JAFFREY...
  HARRISVILLE AND DUBLIN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4312 7207 4295 7208 4280 7198 4278 7252
      4281 7255 4285 7256 4288 7256 4292 7253
      4295 7254 4298 7247 4299 7247 4301 7245
      4303 7247

DOODY

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:15 PM EDTAreal Flood AdvisoryBOX3 hr
Jun 1, 4:18 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region42 min
Jun 1, 4:30 PM EDTTornado WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region45 min
Jun 1, 5:17 PM EDTTornado WarningBOXNortheastern Connecticut Planning Region29 min
Jun 1, 5:25 PM EDTSpecial Weather StatementBOX50 min
Jun 1, 5:46 PM EDTTornado WarningBOXNortheastern Connecticut Planning Region44 min
Jun 1, 6:57 PM EDTTornado WarningBOXNortheastern Connecticut Planning Region63 min
Jun 1, 7:56 PM EDTSpecial Weather StatementBOX34 min
Jun 1, 7:59 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region66 min
Jun 1, 8:25 AM EDTSpecial Weather StatementBOXMiddlesex50 min
Jun 1, 8:32 AM EDTSevere Thunderstorm WarningBOXEssex, Middlesex43 min
Jun 1, 8:48 AM EDTSpecial Weather StatementBOXSuffolk42 min
Jun 1, 8:50 AM EDTSpecial Marine WarningBOX71 min
Jun 1, 8:55 AM EDTSpecial Weather StatementBOXBristol50 min
Jun 1, 9:12 AM EDTSpecial Weather StatementBOXPlymouth48 min
Jun 1, 9:40 AM EDTSpecial Marine WarningBOX50 min
Jun 1, 9:41 AM EDTSpecial Marine WarningBOX64 min
Jun 1, 10:00 AM EDTSpecial Marine WarningBOX39 min
Jun 1, 10:22 AM EDTSpecial Weather StatementBOXBarnstable38 min
Jun 1, 10:36 AM EDTSpecial Marine WarningBOX54 min
Jun 1, 2:37 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire53 min
Jun 1, 2:58 PM EDTSpecial Weather StatementBOXHampshire62 min
Jun 1, 3:09 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester51 min
Jun 1, 3:28 PM EDTTornado WarningBOXFranklin, Hampden, Hampshire32 min
Jun 1, 3:32 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester40 min
Jun 1, 3:56 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Jun 1, 4:05 PM EDTTornado WarningBOXFranklin, Hampden, Hampshire, Worcester40 min
Jun 1, 4:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Norfolk, Worcester61 min
Jun 1, 4:51 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester3 hr
Jun 1, 5:01 PM EDTTornado WarningBOXFranklin, Hampden, Hampshire, Middlesex, Norfolk, Worcester44 min
Jun 1, 5:06 PM EDTAreal Flood AdvisoryBOXHampden, Worcester3 hr
Jun 1, 5:17 PM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
Jun 1, 5:49 PM EDTFlash Flood WarningBOXBristol, Middlesex, Norfolk, Worcester3 hr
Jun 1, 5:54 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester52 min
Jun 1, 5:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester26 min
Jun 1, 6:00 PM EDTSevere Thunderstorm WarningBOXWorcester45 min
Jun 1, 6:07 PM EDTTornado WarningBOXHampden, Hampshire, Worcester53 min
Jun 1, 6:20 PM EDTSpecial Marine WarningBOX28 min
Jun 1, 6:29 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth, Suffolk2 hr
Jun 1, 6:31 PM EDTSpecial Weather StatementBOXNorfolk59 min
Jun 1, 6:44 PM EDTSpecial Weather StatementBOXBristol, Plymouth61 min
Jun 1, 6:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester30 min
Jun 1, 7:12 PM EDTTornado WarningBOXFranklin, Middlesex, Worcester48 min
Jun 1, 7:14 PM EDTSpecial Marine WarningBOX91 min
Jun 1, 7:15 PM EDTAreal Flood AdvisoryBOXFranklin, Middlesex, Worcester104 min
Jun 1, 7:55 PM EDTSpecial Weather StatementBOXBristol35 min
Jun 1, 7:57 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester24 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in Rhode Island, 2011Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.